Alert archive / North Carolina / Flash Flood Warnings in 1997
Flash Flood Warning 8, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Apr 29, 1997, 6:30 AM EDT for Caswell County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1997, 6:30 AM EDT (10:30 UTC)
- Expired
- Apr 29, 1997, 9:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Caswell County, NC
The radar
The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KROA 291029 FFWRNK NCC033-291300- BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 630 AM EDT TUE APR 29 1997 THE NATIONAL WEATHER SERVICE IN BLACKSBURG VA HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 900 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL NORTH CAROLINA ...CASWELL COUNTY AT 630 AM DOPPLER RADAR AT THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG VIRGINIA CONTINUED TO INDICATE AN AREA OF SHOWERS WITH BRIEF DOWNPOURS OVER PARTS OF CASWELL COUNTY. LAW ENFORCEMENT OFFICIALS INDICATE ROUTE 158 EASTBOUND TO BE FLOODED BETWEEN ROUTES 86 AND 119. IN ADDITION GUNN POOLE ROAD IN THE SOUTHEASTERN PART OF THE COUNTY REMAINS FLOODED. WITH ADDITIONAL RAIN OCCURRING...THESE ROADS ARE EXPECTED TO REMAIN FLOODED THROUGH MID MORNING WITH THE POSSIBILITY OF ADDITIONAL FLOODING OF ROADS AND SMALL STREAMS AND CREEKS IN THE COUNTY. NEVER DRIVE INTO A FLOODED STRETCH OF ROAD. THE DEPTH OF WATER MAY BE ENOUGH TO FLOAT YOUR VEHICLE. & NOGUEIRA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 2:27 AM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 29, 2:27 AM EDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 225 AM EDT TUE APR 29 1997 UPPER LOW AND ASSOCIATED COLD POOL RESULTED IN SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN HALF OF CWA WITH ACTIVITY NOT QUITE AS HEAVY OR WIDESPREAD ATTM. ON THE OTHER HAND STILL SOME NEW PRECIP DEVELOPING IN CENTRAL NC AND ADDITIONAL RAIN PINWHEELING AROUND UPPER LOW NEAR THE NC NORTHERN MOUNTAINS. FFW FOR HALIFAX AND CASWELL COUNTIES IN GOOD SHAPE AND LONG WARNING PERIOD NOT AT ALL UNREASONABLE GIVING LOCATION OF UPPER LOW/COLD POOL ALOFT/ AND SOME RE-ENHANCEMENT OF CLOUDS TO THE SOUTH. STILL SOME UNCERTAINTY ABOUT UPCOMING FORECAST WITH LOW LEVEL EAST FLOW...AND SOUTHEAST ON WEDNESDAY. UPPER LOW PULLS TO THE EAST RAPIDLY TODAY WITH KICKER COMING INTO THE ROCKIES. WITH EASTERLY WINDS IN THE LOWER LEVELS AND STILL SOME CHILLY AIR ALOFT...WOULD NOT BE SURPRISED TO SEE A SHOWER OR THUNDERSTORM IN A FEW UPSLOPE LOCATIONS OF THE FOOTHILLS THIS AFTERNOON IF WE CAN GET LOW LEVEL MOISTURE TO ALLOW FOR SOME SUN. WED UPPER WINDS TURNING TO THE SOUTHWEST...BUT LOW LEVELS CONTINUE TO HAVE A BIT OF AN EASTERLY COMPONENT. SHOULD BE SOME SUNSHINE...BUT THINK THAT PARTLY SUNNY MAY BE BEST WAY ThO GO IN FROM THE BLUE RIDGE EASTWARD. RNK 65/41/68 300 ROA 65/47/72 200 LYH 64/45/72 300 DAN 65/49/76 500 BLF 64/46/73 300 NOGUEIRA
In the hours before
Local storm report, Apr 29, 1:18 AM EDT, 5 hours 12 minutes before
LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE BLACKSBURG VA
120 AM EDT TUE APR 29 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1233 AM HALIFAX COUNTY VA FLOODING
04/29/97 HIGHWAY 601 UNPASSABLE
OVER THE EASTERN PORTION
OF THE COUNTY...RTOAD CLOSED.
1243 AM CASWELL COUNTY VA GYNN POOL ROAD CLOSED
04/29/97 DO TO FLOODING.
PMCLocal storm report, Apr 29, 1:20 AM EDT, 5 hours 10 minutes before
LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE BLACKSBURG VA
120 AM EDT TUE APR 29 1997
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1233 AM HALIFAX COUNTY VA FLOODING
04/29/97 HIGHWAY 601 UNPASSABLE
OVER THE EASTERN PORTION
OF THE COUNTY...ROAD CLOSED.
1243 AM CASWELL COUNTY VA GYNN POOL ROAD CLOSED
04/29/97 DO TO FLOODING.
PMCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:30 AM EDT | Flash Flood Warning | RNK | Caswell | 6 hr |
Nearby
Flash Flood Warnings in North Carolina, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.